Login      Sign Up
 

Q. I have diarrhea after eating spicy food. Please help.


Image: I have diarrhea after eating spicy food.  Please help.

Hello doctor,

A few days back, I ate lots of green chili pakoras with green chutney. I am not really used to such pakoras but, I ended up eating them anyway. From the next day, I started feeling a burning sensation inside the stomach and, then started the loose motions. I have been to the loo nearly 10 times. I drank a lot of water to overcome the water loss. But, the loose motions continued. So, I took Norflox TZ the next day at 3 AM. The day after that, I took another Norflox after lunch at 1 PM. That kind of fixed the issue. Now, everything seems well, except my poop is still not normal. I feel a temporary pain at the right lower stomach although it is less frequent now. So, is it normal to have these? How much time does it take to recover fully from such loose motions? Those chilis did mess up bad. Also, what should I avoid eating for now?

 

Dr. Saravan Pramod Settipalli
MBBS., MD INTERNAL MEDICINE
General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

I read your query and understood your concern.

  • Your symptoms are suggestive of indigestion and acute gastritis, which causes a constant discomfort or a burning sensation in your stomach.
  • The duration of diarrhea can vary. Once the underlying cause is treated, subsequently the loose stools will get controlled.
  • I suggest you continue with the Norflox (Norfloxacin) for a five days duration, along with Redotil (Racecadotril) tablet which is used to control your bowel movements, solidify the stools, and prevent excessive water loss through the stools.
  • You can also take tablet Pantop (Pantoprazole) 40 mg once daily, early in the morning for acute gastritis.
  • It is better to avoid heavy and spicy food as well as coffee, tea, and alcohol.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Query: Hello doctor, I had indigestion problems last month and I was given a Pan 40 injection in a 24/7 hospital in my locality. The moment I was given the injection, my body developed rashes, redness, and itching. My doctor immediately gave Avil injection after which rashes and redness subsided. Two days...  Read Full »
Dr. Salah Saad Shoman
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have gone through your question and I understand your concerns but yes Pantoprazole allergy is a permanent condition that you will need to report to any doctor you visit before prescribing medications. Also, this allergy is nothing to worry about as long as you av...  Read Full »
 
Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full »
Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your query. There are no drug interactions between Pantoprozole and Diclofenac (Voltaren). In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis. So, relax and take the regular dose of Pa...  Read Full »
 
Query: Hello doctor, I was diagnosed with antral gastritis, lots of acid in stomach and reflux. Problems started after I took some medicines. Since then I am always hungry. I eat more than before the problem started, but still I feel hungry. I am also suffering from excessive hair loss. Why am I always hu...  Read Full »
Dr. Rajesh Kumar Padhan
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. For antral gastritis take tablet Pantoprazole 40 mg once daily before food for a month. It will control acidity and reflux. Excessive hunger is good for you as your weight is normal and it is also good for stomach. Just rule out diabetes by doing fasting blo...  Read Full »
 
Query: Hello doctor,I have been suffering from a disease of the stomach for six months now. I feel a pain in my stomach when I pass stools. My stool is like mud or liquid, but not like water. I have consulted many doctors but I do not have relief yet. Please tell me what I should do. I am very worried.  Read Full »
Dr. Noushif M
Surgical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Your problems are not too worrisome. It can happen normally as well. I suggest you take the following medicines: Albendazole tablet 400 mg (for worms). Lactobacillus granules (Vizylac or Darolac) daily once for a week. Increase the intake of leafy vegetables, peas, bea...  Read Full »
 
Query: Hello doctor, I am a 29-year-old male, and have stomach pain for around a week (mostly after eating). The pain starts in epigastric regions, and then to lower abdomen. I started noticing changing stool color to more darker stool. There is no diarrhea or vomiting, no fever. I am taking Omeprazole fo...  Read Full »
Dr. Krutika Ingle Karandikar
Diabetologist

Answer: Hello, Welcome to icliniq.com. Darker color stools are not a good sign. Kindly do a stool examination and visit your family physician for a thorough check-up, so that he can determine the exact cause for your discomfort. There are many reasons like peptic ulcer, a bacterial infection of the stoma...  Read Full »
 
Query: Hello doctor, I have been struggling with pressure under my ribs and tightness in my chest for 5 years. It is on and off, but mostly it gives me a hard time to come through. I feel hard to belch often. I have taken Esomeprazole and Nexium to keep the reflux down, but the tightness and other awful ...  Read Full »
Dr. Muhammad M. Hanif Md.
Cardiologist

Answer: Hi, Welcome to icliniq.com. I have carefully worked through your health query and can well understand your issues. Yes, it seems to be due to GERD (gastroesophageal reflux disease), simply the acid reflux. It has caused damage to the esophagus and other parts of the body too. Hiatal hernia...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Most Viewed


Can Ovral G be used as an emergency contraceptive pill?
Hello doctor, I am 35 years old. My period was a month back. It sustained for four days. I generally use 3 to 4 pads in ...Read more »
Cold and Flu - Causes | Symptoms | Diagnosis | Treatments
The terms cold and flu are used interchangeably in many contexts. Although both are viral infections, they are caused by ...Read more »
I-Pill - When to Take and Its Side Effects
There is an enormous shift in attitude among the youth towards sex. Although they are leading a modern lifestyle, they a ...Read more »